advertisement
Question
Posted by: Zoe | 2007/06/05

Medication side-effects?

My G.P. prescribed sleeping meds for me over the past 11 years and Dormonct was the one I was using at the time of the G.P's passing. The new Dr told me he would not prescribe sleeping meds and I spent over two agonizing years in a horror situation as I never knew these drugs were addictive.
I fell asleep behind the wheel one day on the way to work as in those two plus years I never managed more than 1- 2 hours maximum sleep per night.
My pharmacist suggested that I try Doxylamine Succinate (Sleep Eeze) which has helped me to get a bit more sleep. I recently spoke to a nursing sister who told me that it is very harmful for the body to take anti-histamine medications if one does not have allergies so I was wondering if you would care to share your professional opinion with me. Am I doing possible harm to my body/brain by taking the anti-histamines? I take two 25mg's nightly (less does not work at all) and have been taking this for the past year.

Thank you kindly for your response.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Dear Zoe
See this article http://www.4woman.gov/faq/insomnia.htm
Ask your GP to refer you to a neurologist/psychiatrist, I definitely think you have severe insomnia and is suffering unnecessarily. Of course one wants to stay away from sleeping tablets as far as possible, but taking something like children's dose Tryptanol may be more effective than the sleep eeze and less addictive than sleeping tablets. Specialist clinics:
In Joh burg - Dr. Bentley +27-11-717-2506 or +27-11-717-2453
In the Cape town area - Cape Sleep Centre Gatesville Medical Centre,Clinic Road,Gatesville 7764
Tel: +27 (0) 21 6332215


The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement